Alert archive / Georgia / Frost Advisories in 2017

Frost Advisory 4, NWS Charleston, SC

November 19, 20175 counties in South Carolina; 7 counties in Georgia

NWS Charleston, SC issued this frost advisory at Nov 19, 2017, 2:33 PM EST for 5 counties in South Carolina; 7 counties in Georgia. It took effect at Nov 20, 2017, 4:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2017, 2:33 PM EST (19:33 UTC)
In effect from
Nov 20, 2017, 4:00 AM EST
Expired
Nov 20, 2017, 9:00 AM EST
In force
5 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS72 KCHS 191933
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
233 PM EST Sun Nov 19 2017

GAZ087-088-099-100-SCZ040-042>045-200345-
/O.NEW.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
233 PM EST Sun Nov 19 2017

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST MONDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM EST Monday.

* LOCATIONS...Mainly north and west of a line from around Saint 
  Stephen to Saint George to Williams to Hampton in South Carolina
  and Sylvania to Statesboro to Olifftown in Georgia.

* TEMPERATURES...In the mid 30s.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
6 follow-up statements
642 
WWUS72 KCHS 192326
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
626 PM EST Sun Nov 19 2017

GAZ087-088-099-100-SCZ040-042>045-200730-
/O.CON.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
626 PM EST Sun Nov 19 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
MONDAY...

* LOCATIONS...mainly north and west of a line from Jamestown to 
  Walterboro and Hampton in Southeast South Carolina and from 
  Sylvania to Statesboro and Metter in Southeast Georgia, 
  excluding areas adjacent to Lakes Marion and Moultrie.

* TEMPERATURES...mid 30s resulting in scattered frost.

* IMPACTS...frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
737 
WWUS72 KCHS 200228
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
928 PM EST Sun Nov 19 2017

GAZ101-114-115-201030-
/O.EXA.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/
Effingham-Tattnall-Evans-
Including the cities of Rincon, Springfield, Reidsville, 
and Claxton
928 PM EST Sun Nov 19 2017

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST MONDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM EST Monday.

* LOCATIONS...Mainly north and west of a line from Jamestown to 
  Walterboro and Cummings in Southeast South Carolina and from 
  Egypt to Denmark, Claxton and Reidsville in Southeast Georgia, 
  excluding areas adjacent to Lakes Marion and Moultrie.

* TEMPERATURES...Mid 30s resulting in scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$

GAZ087-088-099-100-SCZ040-042>045-201030-
/O.CON.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/
Jenkins-Screven-Candler-Bulloch-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Allendale, Hampton, Yemassee, Walterboro, Saint George, 
Summerville, Goose Creek, and Moncks Corner
928 PM EST Sun Nov 19 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
MONDAY...

* LOCATIONS...Mainly north and west of a line from Jamestown to 
  Walterboro and Cummings in Southeast South Carolina and from 
  Egypt to Denmark, Claxton and Reidsville in Southeast Georgia, 
  excluding areas adjacent to Lakes Marion and Moultrie.

* TEMPERATURES...Mid 30s resulting in scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
446 
WWUS72 KCHS 200601
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
101 AM EST Mon Nov 20 2017

GAZ087-088-099>101-114-115-SCZ040-042>045-201400-
/O.CON.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
101 AM EST Mon Nov 20 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST THIS
MORNING...

* LOCATIONS...Mainly north and west of a line from Jamestown to
  Walterboro and Estill in Southeast South Carolina and from
  around Springfield to Claxton and Reidsville in Southeast 
  Georgia, excluding areas adjacent to Lakes Marion and Moultrie.

* TEMPERATURES...Mid 30s resulting in scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
030 
WWUS72 KCHS 200836
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
336 AM EST Mon Nov 20 2017

GAZ087-088-099>101-114-115-SCZ040-042>045-201400-
/O.CON.KCHS.FR.Y.0004.171120T0900Z-171120T1400Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
336 AM EST Mon Nov 20 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...Mainly north and west of a line from Jamestown to 
  Walterboro and Estill in Southeast South Carolina and from 
  around Springfield to Claxton and Reidsville in Southeast 
  Georgia, excluding areas adjacent to Lakes Marion and Moultrie.

* TEMPERATURES...Mid 30s resulting in scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
127 
WWUS72 KCHS 201133
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
633 AM EST Mon Nov 20 2017

GAZ087-088-099>101-114-115-SCZ040-042>045-201400-
/O.CON.KCHS.FR.Y.0004.000000T0000Z-171120T1400Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
633 AM EST Mon Nov 20 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...Mainly north and west of a line from Jamestown to 
  Walterboro and Estill in Southeast South Carolina and from 
  around Springfield to Claxton and Reidsville in Southeast 
  Georgia, excluding areas adjacent to Lakes Marion and Moultrie.

* TEMPERATURES...Low to mid 30s resulting in scattered frost.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect sensitive outdoor vegetation.

&&

$$
884 
WWUS72 KCHS 201344
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
844 AM EST Mon Nov 20 2017

GAZ087-088-099>101-114-115-SCZ040-042>045-201445-
/O.EXP.KCHS.FR.Y.0004.000000T0000Z-171120T1400Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, 
Yemassee, Walterboro, Saint George, Summerville, Goose Creek, 
and Moncks Corner
844 AM EST Mon Nov 20 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 19, 12:19 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Nov 19, 12:19 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1219 PM EST Sun Nov 19 2017

.SYNOPSIS...
High pressure will build in through Tuesday. A coastal low may
move up the coast Tuesday and Tuesday night, followed by a
second low pressure system late in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Today: No significant changes were made to the previous
forecast. Temperatures early this afternoon with generally in
the lower 60s inland and mid 60s closer to the coast. Should see
a bit more warming before temperatures level off given the
increased cold air advection aloft. Northwest winds will remain
gusty near 20-25 mph at times, generally diminishing as the
afternoon wears on.

Tonight: The surface high to the west will begin to bridge
across the southern Appalachians and into the lee which will
help to maintain the gradient along the coast and the adjacent
coastal waters. Inland areas will likely maintain at least some
light flow for much of the night before decoupling late. With
clear skies and the expected configuration of the surface high,
the best radiational cooling conditions will favor locations
inland of I-95. Forecast lows in these areas are in the low to
mid 30s and patchy to scattered frost is anticipated. Will
continue to highlight the possible need for a Frost Advisory in
the Hazardous Weather Outlook.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Dry, cool high pressure will prevail on Monday with below
normal temperatures in the low to mid 60s. Temperatures will
rebound on Tuesday as the surface high shifts offshore and a
warm air advection pattern commences. As an upper trough
develops over the eastern United States, a weak surface low will
move up the Southeast coast late Tuesday and Tuesday night. The
best chance for showers will be along the immediate coast and
the coastal waters, though isolated showers will be possible
farther inland due to weak isentropic ascent. Dry high pressure
will rebuild on Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A strengthening upper shortwave over the northern Gulf of
Mexico on Thursday will lift northeast through Friday night,
pushing another surface low up the coast. A fairly sharp
precipitation gradient is possible with inland areas seeing
little to no precip while much greater coverage occurs over the
coastal areas. Dry weather currently anticipated next weekend.
Below- normal temperatures will prevail.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
VFR with breezy/gusty NW winds this afternoon, reaching close
to 20 kt at times.

Extended Aviation Outlook: MVFR ceilings may develop late
Monday night and persist through Thursday. Brief vsby
restrictions in scattered showers late Tuesday through Thursday.

&&

.MARINE...
Today: Winds will remain elevated behind a cold front but
generally diminish through the day. Small Craft Advisories will
remain in effect for the offshore waters this afternoon where it
will take a bit longer for winds/seas to subside sufficiently.

Tonight: A surface high pressure center will slide in to the
northwest and north of the local waters. As it does, winds will
steadily veer to northerly and eventually northeasterly. The
pressure gradient will be tightest along the coast and over the
local waters, keeping speeds in the 15-20 knot range. Seas will
remain in the 2-4 ft range.

A series of high pressure systems will affect the waters next
week. An area of low pressure may shift up the coast Tuesday
into Wednesday, followed by another system Thursday into Friday.
A prolonged northeast gradient will result, with increasing
winds/seas mid to late week, potentially necessitating Small
Craft Advisories.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for AMZ374.

&&

NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...JRL/RJB
MARINE...JRL/RJB
Hazardous weather outlook, Nov 19, 3:44 AM EST, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
344 AM EST Sun Nov 19 2017

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-200845-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Long-Inland Liberty-Allendale-Hampton-Inland Colleton-
Dorchester-Inland Berkeley-Inland Jasper-
344 AM EST Sun Nov 19 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Frost: Light winds and low temperatures in the middle 30s late
tonight could support the development of frost over inland portions
of southeast South Carolina and southeast Georgia. A Frost Advisory
could eventually be needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ117>119-139>141-SCZ048>052-200845-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Coastal Bryan-Inland Chatham-Coastal Chatham-Coastal Liberty-
Inland McIntosh-Coastal McIntosh-Beaufort-Coastal Colleton-
Charleston-Coastal Jasper-Tidal Berkeley-
344 AM EST Sun Nov 19 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Frost Advisories in Georgia, 2017Frost Advisories in South Carolina, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.